Alert archive / Oregon / Freeze Warnings in 2011
Freeze Warning 28, NWS Medford, OR
NWS Medford, OR issued this freeze warning at Dec 3, 2011, 2:17 PM PST for Coos County, Curry County, Douglas County, Oregon. It took effect at Dec 5, 2011, 12:00 AM PST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 3, 2011, 2:17 PM PST (22:17 UTC)
- In effect from
- Dec 5, 2011, 12:00 AM PST
- Expired
- Dec 5, 2011, 9:00 AM PST
- In force
- 9 hr
- Issued by
- NWS Medford, OR
Counties Coos County, OR, Curry County, OR, Douglas County, OR
The radar
The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 10.3 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 607 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
280 WWUS76 KMFR 032217 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 217 PM PST SAT DEC 3 2011 ORZ021-041200- /O.UPG.KMFR.FZ.A.0021.111204T1000Z-111204T1600Z/ /O.NEW.KMFR.FZ.W.0027.111204T1000Z-111204T1600Z/ /O.NEW.KMFR.FZ.W.0028.111205T1000Z-111205T1600Z/ SOUTH CENTRAL OREGON COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...COQUILLE 217 PM PST SAT DEC 3 2011 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM PST SUNDAY... ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM PST SUNDAY. A FREEZE WARNING HAS ALSO BEEN ISSUED FROM 2 AM TO 8 AM PST MONDAY. * TEMPERATURE...LATE TONIGHT THROUGH EARLY SUNDAY MORNING TEMPERATURES WILL DROP INTO THE UPPER 20S TO LOWER 30S. TEMPERATURES WILL DROP BELOW FREEZING AGAIN SUNDAY NIGHT AND MONDAY MORNING. * LOCATIONS INCLUDE: NORTH BEND...COOS BAY...COQUILLE. * IMPACTS...SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF NOT PROTECTED. WATER PIPES COULD FREEZE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ORZ023-024-026-041200- /O.EXT.KMFR.AS.Y.0004.000000T0000Z-111208T0000Z/ CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- JACKSON COUNTY- INCLUDING THE CITIES OF...ROSEBURG...SUTHERLIN...GREEN... GRANTS PASS...MEDFORD...ASHLAND 217 PM PST SAT DEC 3 2011 ...AIR STAGNATION ADVISORY NOW IN EFFECT UNTIL 4 PM PST WEDNESDAY... THE AIR STAGNATION ADVISORY IS NOW IN EFFECT UNTIL 4 PM PST WEDNESDAY. * SYNOPSIS...STRONG HIGH PRESSURE OVER THE REGION WILL PERSIST INTO THE MIDDLE OF NEXT WEEK. WINDS WILL BE LIGHT IN THE VALLEYS AND THE AIR WILL BE STAGNANT WITH LITTLE VENTILATION. * IMPACTS...AIR QUALITY WILL CONTINUE TO DETERIORATE DUE TO INCREASING PARTICULATE MATTER. THE WORST CONDITIONS ARE EXPECTED EARLY NEXT WEEK. * LOCATIONS INCLUDE: ROSEBURG...SUTHERLIN...GREEN...GRANTS PASS...MEDFORD...ASHLAND...ALTAMONT...KLAMATH FALLS... BEATTY... BLY...CHEMULT...CRESCENT...GILCHRIST... SPRAGUE RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT OF AN AIRMASS ACROSS THE ADVISORY AREA...POLLUTION WILL INCREASE. && $$ WRIGHT
4 follow-up statements
197 WWUS76 KMFR 041034 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 234 AM PST SUN DEC 4 2011 ORZ021-050000- /O.CON.KMFR.FZ.W.0027.000000T0000Z-111204T1600Z/ /O.CON.KMFR.FZ.W.0028.111205T1000Z-111205T1600Z/ SOUTH CENTRAL OREGON COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...COQUILLE 234 AM PST SUN DEC 4 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING... ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM PST MONDAY... A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING. A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM PST MONDAY. * TEMPERATURE...EARLY THIS MORNING TEMPERATURES WILL DROP INTO THE UPPER 20S TO LOWER 30S. TEMPERATURES WILL DROP BELOW FREEZING AGAIN LATE TONIGHT AND MONDAY MORNING. * LOCATIONS INCLUDE: NORTH BEND...COOS BAY...COQUILLE. * IMPACTS...SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF NOT PROTECTED. WATER PIPES COULD FREEZE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ORZ023-024-026-050000- /O.CON.KMFR.AS.Y.0004.000000T0000Z-111208T0000Z/ CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- JACKSON COUNTY- INCLUDING THE CITIES OF...ROSEBURG...SUTHERLIN...GREEN... GRANTS PASS...MEDFORD 234 AM PST SUN DEC 4 2011 ...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST WEDNESDAY... AN AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST WEDNESDAY. * SYNOPSIS...STRONG HIGH PRESSURE OVER THE REGION WILL PERSIST INTO THE MIDDLE OF NEXT WEEK. WINDS WILL BE LIGHT IN THE VALLEYS AND THE AIR WILL BE STAGNANT WITH LITTLE VENTILATION. * IMPACTS...AIR QUALITY WILL CONTINUE TO DETERIORATE DUE TO INCREASING PARTICULATE MATTER. THE WORST CONDITIONS ARE EXPECTED EARLY NEXT WEEK. * LOCATIONS INCLUDE: SUTHERLIN...ROSEBURG...GRANTS PASS AND MEDFORD. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT OF AN AIRMASS ACROSS THE ADVISORY AREA...POLLUTION WILL INCREASE. && $$ STAVISH
855 WWUS76 KMFR 041124 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 324 AM PST SUN DEC 4 2011 ORZ021-042300- /O.CAN.KMFR.FZ.W.0027.000000T0000Z-111204T1600Z/ /O.NEW.KMFR.FZ.A.0022.111206T0800Z-111206T1600Z/ /O.CON.KMFR.FZ.W.0028.111205T1000Z-111205T1600Z/ SOUTH CENTRAL OREGON COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE 324 AM PST SUN DEC 4 2011 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM PST MONDAY... ...FREEZE WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING... ...FREEZE WARNING IS CANCELLED THIS MORNING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING. THE FREEZE WARNING HAS BEEN CANCELLED THIS MORNING. A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM PST MONDAY. * TEMPERATURE...LOW CLOUDS HAVE MOVED INTO THE AREA THIS MORNING AND THIS WILL KEEP TEMPERATURES JUST ABOVE FREEZING FOR MOST AREA. AS DRY OFFSHORE FLOW AND CLEAR SKIES TAKE HOLD TONIGHT... TEMPERATURES WILL FALL BELOW FREEZING AGAIN INTO EARLY MONDAY MORNING. SIMILAR TEMPERATURES ARE ANTICIPATED TUESDAY AND WEDNESDAY MORNINGS. * LOCATIONS INCLUDE: NORTH BEND...COOS BAY...COQUILLE. * IMPACTS...SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF NOT PROTECTED. WATER PIPES COULD FREEZE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ORZ023-024-026-042300- /O.CON.KMFR.AS.Y.0004.000000T0000Z-111208T0000Z/ CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- JACKSON COUNTY- INCLUDING THE CITIES OF...ROSEBURG...SUTHERLIN...GREEN... GRANTS PASS...MEDFORD 324 AM PST SUN DEC 4 2011 ...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST WEDNESDAY... AN AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST WEDNESDAY. * SYNOPSIS...STRONG HIGH PRESSURE OVER THE REGION WILL PERSIST INTO THE MIDDLE OF NEXT WEEK. WINDS WILL BE LIGHT IN THE VALLEYS AND THE AIR WILL BE STAGNANT WITH LITTLE VENTILATION. * IMPACTS...AIR QUALITY WILL CONTINUE TO DETERIORATE DUE TO INCREASING PARTICULATE MATTER. THE WORST CONDITIONS ARE EXPECTED EARLY NEXT WEEK. * LOCATIONS INCLUDE: SUTHERLIN...ROSEBURG...GRANTS PASS AND MEDFORD. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT OF AN AIRMASS ACROSS THE ADVISORY AREA...POLLUTION WILL INCREASE. && $$ STAVISH
843 WWUS76 KMFR 042243 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 243 PM PST SUN DEC 4 2011 ORZ022-051200- /O.EXB.KMFR.FZ.W.0028.111205T0800Z-111205T1700Z/ /O.EXA.KMFR.FZ.A.0022.111206T0800Z-111206T1600Z/ CURRY COUNTY COAST- 243 PM PST SUN DEC 4 2011 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST MONDAY... ...FREEZE WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST MONDAY. A FREEZE WATCH HAS ALSO BEEN ISSUED. THIS FREEZE WATCH IS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING. * TEMPERATURE...TEMPERATURES WILL FALL INTO THE UPPER 20S TO LOWER 30S LATE TONIGHT AND REMAIN THERE THROUGH EARLY TOMORROW MORNING. SUB FREEZING TEMPERATURES ARE EXPECTED AGAIN MONDAY NIGHT AND TUESDAY MORNING. * LOCATIONS INCLUDE: NORTH BEND...COOS BAY...COQUILLE. * IMPACTS...SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF NOT PROTECTED. WATER PIPES COULD FREEZE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ORZ021-051200- /O.EXT.KMFR.FZ.W.0028.111205T0800Z-111205T1700Z/ /O.CON.KMFR.FZ.A.0022.111206T0800Z-111206T1600Z/ SOUTH CENTRAL OREGON COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE 243 PM PST SUN DEC 4 2011 ...FREEZE WARNING NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST MONDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING... THE FREEZE WARNING IS NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST MONDAY. A FREEZE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING. * TEMPERATURE...TEMPERATURES WILL FALL INTO THE UPPER 20S TO LOWER 30S LATE TONIGHT AND REMAIN THERE THROUGH EARLY TOMORROW MORNING. SUB FREEZING TEMPERATURES ARE EXPECTED AGAIN MONDAY NIGHT AND TUESDAY MORNING. * LOCATIONS INCLUDE: NORTH BEND...COOS BAY...COQUILLE. * IMPACTS...SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF NOT PROTECTED. WATER PIPES COULD FREEZE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ORZ023-024-026-051200- /O.CON.KMFR.AS.Y.0004.000000T0000Z-111208T0000Z/ CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- JACKSON COUNTY- INCLUDING THE CITIES OF...ROSEBURG...SUTHERLIN...GREEN... GRANTS PASS...MEDFORD 243 PM PST SUN DEC 4 2011 ...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST WEDNESDAY... AN AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST WEDNESDAY. * SYNOPSIS...STRONG HIGH PRESSURE OVER THE REGION WILL PERSIST INTO THE MIDDLE OF NEXT WEEK. WINDS WILL BE LIGHT IN THE VALLEYS AND THE AIR WILL BE STAGNANT WITH LITTLE VENTILATION. * IMPACTS...AIR QUALITY WILL CONTINUE TO DETERIORATE DUE TO INCREASING PARTICULATE MATTER. THE WORST CONDITIONS ARE EXPECTED EARLY NEXT WEEK. * LOCATIONS INCLUDE: SUTHERLIN...ROSEBURG...GRANTS PASS AND MEDFORD. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT OF AN AIRMASS ACROSS THE ADVISORY AREA...POLLUTION WILL INCREASE. && $$ WRIGHT
284 WWUS76 KMFR 051128 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 328 AM PST MON DEC 5 2011 ORZ021-022-052300- /O.UPG.KMFR.FZ.A.0022.111206T0800Z-111206T1600Z/ /O.NEW.KMFR.FR.Y.0038.111206T0800Z-111206T1600Z/ /O.NEW.KMFR.FZ.W.0029.111206T0800Z-111206T1600Z/ /O.NEW.KMFR.FZ.A.0023.111207T0800Z-111207T1600Z/ /O.CON.KMFR.FZ.W.0028.000000T0000Z-111205T1700Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...HARBOR...GOLD BEACH 328 AM PST MON DEC 5 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST TUESDAY... ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST TUESDAY... ...FREEZE WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING... * TEMPERATURE...MORNING LOWS OF 28 AND 32 DEGREES IN THE FREEZE WARNING AND 33 AND 36 DEGREES IN THE FROST ADVISORY. * LOCATIONS IN THE FREEZE WARNING INCLUDE: COOS BAY...NORTH BEND...COQUILLE...BANDON...MYRTLE POINT...PORT ORFORD...AND GOLD BEACH. * LOCATIONS IN THE FROST ADVISORY INCLUDE...REEDSPORT...LAKESIDE AND BROOKINGS. * LOCATIONS IN THE FREEZE WATCH FOR LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING INCLUDE...COOS BAY...NORTH BEND...COQUILLE... MYRTLE POINT...PORT ORFORD AND BROOKINGS. * IMPACTS...SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF NOT PROTECTED. WATER PIPES COULD FREEZE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ORZ023-024-026-052300- /O.CON.KMFR.AS.Y.0004.000000T0000Z-111208T0000Z/ CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- JACKSON COUNTY- INCLUDING THE CITIES OF...ROSEBURG...SUTHERLIN...GREEN... GRANTS PASS...MEDFORD 328 AM PST MON DEC 5 2011 ...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST WEDNESDAY... AN AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST WEDNESDAY. * SYNOPSIS...STRONG HIGH PRESSURE OVER THE REGION WILL PERSIST INTO THE MIDDLE OF THE WEEK. WINDS WILL BE LIGHT IN THE VALLEYS AND THE AIR WILL BE STAGNANT WITH LITTLE VENTILATION. * IMPACTS...AIR QUALITY WILL CONTINUE TO DETERIORATE DUE TO INCREASING PARTICULATE MATTER. * LOCATIONS INCLUDE: ROSEBURG...SUTHERLIN...GREEN...GRANTS PASS... CAVE JUNCTION AND MEDFORD. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT OF AN AIRMASS ACROSS THE ADVISORY AREA...POLLUTION WILL INCREASE. && $$ STAVISH
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this freeze warning went out at Dec 3, 2:07 PM PST, 10 minutes earlier.
Area forecast discussion, Dec 3, 2:07 PM PST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
207 PM PST SAT DEC 3 2011
.SHORT TERM...THE LONGWAVE PATTERN WILL HARDLY CHANGE AT ALL
THROUGH THE SHORT TERM WITH A BIG RIDGE REMAINING PARKED OVER THE
NORTHEAST PACIFIC AND DRY NORTHERLY FLOW ALOFT OVER THE WEST COAST
THROUGH TUESDAY. IN A NUTSHELL, THIS MEANS THAT WHAT WE HAVE IN
MOST LOCATIONS TODAY WILL BE WHAT WE GET OVER THE NEXT SEVERAL
DAYS, AT LEAST.
STRATUS AND FOG HAS ERODED FROM THE WESTERN VALLEYS SOMEWHAT THIS
AFTERNOON, BUT THE UPPER ROGUE AND THE UMPQUA FROM ROSEBURG NORTH
REMAIN SOCKED IN. WE HAVE REACHED PEAK SUN, SO FOG AND STRATUS
WILL START TO FILL IN AGAIN. I CAN'T FIND ANYTHING TO DISRUPT THIS
PATTERN THROUGH WEDNESDAY AT LEAST AND THUS HAVE EXTENDED THE AIR
STAGNATION ADVISORY THROUGH WEDNESDAY. FOR TONIGHT, I EXPECT A
REPEAT OF LAST NIGHT WHICH MEANS STRATUS/FG IN THE INLAND WEST
SIDE VALLEYS. WE WILL ALSO SEE SUB-FREEZING LOWS OVER PARTS OF
COOS COUNTY AND THUS I UPGRADED THE FREEZE WATCH TO A WARNING FOR
LATE TONIGHT AND TOMORROW MORNING.
THERE WILL BE A FEW DISTURBANCES TOPPING THE RIDGE, BUT RIGHT NOW
NONE OF THEM LOOKS SIGNFICANT ENOUGH TO CLEAR OUT THE STRATUS. THE
FIRST SUCH SHORT WAVE WILL PUSH INTO THE NORTHERN ROCKIES TONIGHT
AND DIG INTO THE CENTRAL ROCKIES AND EASTERN GREAT BASIN TOMORROW.
IT IS FAR ENOUGH EAST TO HAVE LITTLE EFFECT WEST OF THE CASCADES,
BUT IT WILL BRING COLDER AIR TO THE EAST SIDE AND REINFORCE THE
GRADIENT TO KEEP THINGS MIXED THERE. THIS COLDER AIR WILL FILTER
INTO THE WEST SIDE AS WELL. THE MODELS ARE COLD SUNDAY NIGHT ON
THE EAST SIDE WITH LOWS IN THE LOWER TEENS AND EVEN SOME SINGLE
DIGITS. WE COULD SEE PRETTY COLD TEMPERATURES ON THE WEST SIDE,
AND IN FACT THE GFS MOS SHOWS LOWS IN THE UPPER TEENS IN MEDFORD
MONDAY MORNING. HAVE NOT GONE THAT COLD, BUT DID LOWER TEMPS
ACROSS THE BOARD FOR SUNDAY NIGHT. THAT SAID, I ALSO OPTED TO GO
STRAIGHT TO A FREEZE WARNING FOR PORTIONS OF COOS COUNTY SUNDAY
NIGHT AND MONDAY MORNING. I ALSO ADJUSTED CLOUDS AND TEMPERATURES
TO ACCOUNT FOR MORE PERSISTENT FOG AND STRATUS ON THE WEST SIDE
THROUGH TUESDAY. -WRIGHT
.LONG TERM...THE OPERATIONAL MODELS REMAIN IN FAIRLY GOOD AGREEMENT
FROM NEXT WEDNESDAY INTO NEXT WEEKEND. THE OMEGA BLOCK WILL REMAIN
IN PLACE WHICH MEANS MUCH OF THE SAME WITH COLD MORNINGS AND COOL
AFTERNOONS IN THE VALLEYS AND MILDER OVER THE RIDGETOPS. THE CONCERN
IS THAT WE COULD CONTINUE TO HAVE FREEZING FOG IN THE WESTSIDE
VALLEYS IN THE EVENING INTO MOST OF THE MORNING HOURS. THE EC AND
GFS SHOW A SHORTWAVE MOVING IN FROM THE NORTH EARLY THURSDAY MORNING
WHICH MAY BE STRONG ENOUGH TO MIX THINGS OUT. THERE ARE SOME
INDICATIONS THAT THE OVERALL PATTERN WILL NOT CHANGE MUCH FOR THE
NEXT 7 TO 10 DAYS. MAP
&&
.AVIATION...THE MAIN IMPACT WILL BE FREEZING FOG IN THE ROGUE AND
ILLINOIS VALLEY AND UMPQUA BASIN AGAIN LATER THIS EVENING THROUGH
SUNDAY MORNING. THE LOW CLOUDS AND FOG CONTINUE TO HANG TOUGH IN
THE ROGUE VALLEY. CONFIDENCE IS HIGH THAT CIGS/VIS REMAIN IFR AT
KMFR THROUGH THIS EVENING. THE FOG MAY LIFT TO A LOW OVERCAST FOR A
FEW HOURS LATE THIS AFTERNOON INTO EARLY EVENING...THEN FOG AND LOW
CIGS RETURN EARLY THIS EVENING AND LASTING THROUGH SUNDAY MORNING.
MEANWHILE...THERE IS A CHANCE FOR VFR CONDITIONS TO DEVELOP FOR A
COUPLE OF HOURS AT KRBG...BUT MOST LIKELY FOG AND LOW CLOUDS WILL
RE DEVELOP AGAIN BETWEEN 3-4Z. ELSEWHERE SKIES SHOULD REMAIN CLEAR
WITH VFR CONDITIONS PREVAILING. MAP
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...FREEZE WARNING FROM 2 AM TO 8 AM PST SUNDAY FOR ORZ021.
FREEZE WARNING FROM 2 AM TO 8 AM PST MONDAY FOR ORZ021.
AIR STAGNATION ADVISORY UNTIL 4 PM PST WEDNESDAY FOR
ORZ023-024-026.
CA...NONE.
PZ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 PM PST SUNDAY
FOR PZZ356.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 PM PST SUNDAY
FOR PZZ350.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 AM PST MONDAY
FOR PZZ370.
SMALL CRAFT ADVISORY FOR WINDS UNTIL 4 AM PST MONDAY FOR PZZ376.
HAZARDOUS SEAS WARNING UNTIL 10 PM PST SUNDAY FOR PZZ376.Hazardous weather outlook, Dec 3, 2:16 PM PST, 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 216 PM PST SAT DEC 3 2011 ORZ023-024-026-041615- CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- JACKSON COUNTY- 216 PM PST SAT DEC 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST OREGON. .DAY ONE...THIS AFTERNOON AND TONIGHT THE AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST WEDNESDAY. PLEASE SEE THE LATEST WEATHER MESSAGE FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST WEDNESDAY. NO OTHER SIGNIFICANT WEATHER IS EXPECTED DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... NO SPOTTER ACTIVATION WILL BE NECESSARY. ORZ021-041615- SOUTH CENTRAL OREGON COAST- 216 PM PST SAT DEC 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST OREGON. .DAY ONE...THIS AFTERNOON AND TONIGHT A FREEZE WARNING HAS BEEN ISSUED EFFECTIVE FROM 2 AM TONIGHT UNTIL 8 AM PST SUNDAY. PLEASE SEE THE LATEST WARNING MESSAGE FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PST SUNDAY. A FREEZE WARNING WILL ALSO BE IN EFFECT FROM 2 AM TO 8 AM PST MONDAY MORNING. THE CLEAR AND COLD PATTERN WILL CONTINUE UNTIL AT LEAST MID WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MSO
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 3, 3:59 AM PST | Freeze Watch | MFR | Coos, Curry, Douglas | 10 hr |
| Dec 3, 2:17 PM PST | Freeze Warning | MFR | Coos, Curry, Douglas | 13 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.